Hail, Umatilla
- When
- July 4, 3:40 PM PST
- Where
- Umatilla County, 1 mi SW of Meacham
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.500, -118.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 4, 2:15 PM PST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 315 PM PDT TUE JUL 4 2006 UPDATED AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...WATER VAPOR IMAGERY SHOWS THE NEXT IN A SERIES OF WAVES MOVING ONSHORE THE NORTHERN CALIFORNIA/SOUTHWEST OREGON COAST. AHEAD OF THIS FEATURE...SURFACE HEATING ALONG WITH A UNSTABLE ATMOSPHERE IS RESULTING IN THE DEVELOPMENT OF CUMULUS BUILDUPS ACROSS MUCH OF CENTRAL OREGON...AND ACROSS THE EAST CASCADE SLOPES...WITH RADAR SHOWING THUNDERSTORMS DEVELOPING ALONG THE CENTRAL CASCADES OF WASHINGTON. FROM THE BLUES EAST...CUMULUS DEVELOPMENT IS LESS FURTHER AWAY FROM THE LIFT AHEAD OF THE WAVE. THE AFOREMENTIONED WAVE WILL CROSS CENTRAL OREGON THIS EVENING... EXITING CENTRAL WASHINGTON DURING THE OVERNIGHT HOURS. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTN/EVENING...WITH THE GREATEST COVERAGE ACROSS THE EASTERN OR MTNS AND THE EAST CASCADE SLOPES. WILL RETAIN ISOLATED TSTMS INTO THE OVERNIGHT HOURS ACROSS CENTRAL WA/EXTREME NORTHERN OREGON WITH RESIDUAL INSTABILITY IN THE MIDDLE LEVELS OF THE ATMOSPHERE. MORE STABLE MARINE AIR WILL GRADUALLY WORK ACROSS THE REGION WED/THU...WITH TEMPERATURES COOLING TO JUST ABOVE AVERAGE ACROSS CENTRAL WA/OR ON WEDNESDAY...AND ACROSS EASTERN WA/OR BY THURSDAY. TSTM COVERAGE WILL DECREASE AS WELL WITH THE MORE STABLE AIR MASS...WITH MOST OF THE ACTIVITY CONFINED TO CENTRAL AND NORTHEAST OREGON WED/THU AFTN. .LONG TERM...FRIDAY THROUGH TUESDAY...SOME UNCERTAINTY REMAINS IN MID RANGE AS TO STRENGTH OF UPPER RIDGE VERSUS AMOUNT OF BREAK DOWN EXPECTED. SOME GENERAL CONSENSUS THAT THE RIDGE WILL BE FLAT BY FRIDAY THEN TRY TO BUILD NORTHWEST SATURDAY AND SUNDAY. MODELS TRY TO INDICATE A STRONGER TROUGH MOVING TO THE PACNW COAST EARLY NEXT WEEK THOUGH DEPTH AND DEGREE TO WHICH IT MOVES EAST IS UP FOR DEBATE. OVERALL EXPECT UPPER LEVEL FLOW TO BE WEST-SOUTHWEST TO WEST OVER THE PACNW. THIS WOULD LEAD TO GENERALLY DRY CONDITIONS WITH TEMPS AT OR SLIGHTLY ABOVE SEASONAL. IF THE UPPER RIDGE DOES REBUILD SOME ON THE WEEKEND...THIS COULD OPEN PORTIONS OF EASTERN OREGON TO A FEW AFTERNOON/EVENING THUNDERSTORMS AS DISTURBANCES MOVING THROUGH IDAHO CLIP THE REGION. FOR NOW WILL BE CONSERVATIVE AND ONLY HINT A FEW STORMS OVER THE WALLOWA...ELKHORN AND STRAWBERRY MOUNTAINS. && .AVIATION...VFR CONDITIONS CAN BE EXPECTED DURING THE NEXT 24 HOURS. ISOLATED THUNDERSTORMS MAY CREATE BRIEF MVFR CONDITIONS WITH LOWERED CEILINGS AND VISIBILITIES DUE TO HEAVY RAIN SHOWERS. ALSO GUSTY WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. TIMING OF THUNDERSTORMS FOR THE TAFS CONTINUES TO BE UNCERTAIN AT THIS TIME BUT WILL HEDGE TOWARDS AN EVENING OCCURRENCE AT KPDT...KALW AND KPSC. CLOUDS DEVELOPING SOUTH OF KYKM COULD BRING A SHOWER OR STORM TO KYKM BEFORE 4/2300Z. MEANWHILE DEVELOPMENT OF CUMULUS DOWNSTREAM OF KRDM AND KDLS CONTINUES TO BE STRONGLY CAPPED AT THIS TIME...AND A LATER START (IF IT HAPPENS AT ALL) IS EXPECTED. STORMS MAY PERSIST INTO THE EARLY PORTION OF THE OVERNIGHT PERIOD. BUT DOWNSTREAM DISTURBANCES ARE WEAKER AND NOT AS ORGANIZED AS THE DURING THE PREVIOUS NIGHT...AND EXPECT MOST ACTIVITY TO GRADUALLY END BY EARLY MORNING WEDNESDAY. 90 && .PRELIMINARY POINT TEMPS/POPS... PDT 65 93 61 87 / 20 10 20 10 ALW 70 92 64 89 / 20 10 20 10 PSC 68 97 62 91 / 20 10 10 10 YKM 65 90 58 87 / 20 10 10 10 HRI 68 93 62 89 / 20 10 10 10 ELN 65 88 57 85 / 20 10 10 10 RDM 52 82 48 80 / 30 10 20 10 LGD 61 87 58 84 / 20 20 20 20 5J0 55 91 54 87 / 20 20 20 10 DLS 65 82 61 80 / 20 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...HEAT ADVISORY UNTIL 7 PM PDT THIS EVENING FOR ORZ044-ORZ501. WA...HEAT ADVISORY UNTIL 7 PM PDT THIS EVENING FOR WAZ028-WAZ029. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 89/90/90
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
223 PM PDT TUE JUL 4 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-051400-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
223 PM PDT TUE JUL 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
THUNDERSTORMS
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY,
NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA RIVER GORGE OF
OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE
VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
EXCESSIVE HEAT
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF OREGON,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON
TEMPERATURES WILL WARM ABOVE 100 DEGREES ACROSS THE LOWER COLUMBIA
BASIN AND THE FOOTHILLS OF THE BLUE MOUNTAINS LATE THIS AFTERNOON.
A HEAT ADVISORY IS IN EFFECT...REFER TO AWIPS ID PDXNPWPDT WMO
HEADER WWUS76 KPDT FOR DETAILS.
A DISTURBANCE CROSSING OREGON AND SOUTHEAST WASHINGTON THIS EVENING...
ALONG WITH THE COMBINATION OF STRONG SURFACE HEATING AND LOW TO
MID LEVEL MOISTURE IN AN UNSTABLE ATMOSPHERE WILL LEAD TO
AFTERNOON AND EVENING THUNDERSTORMS ACROSS INTERIOR WASHINGTON
AND OREGON. A FEW STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS AND
SMALL HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WEDNESDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE
VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF
OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
MARINE AIR WILL MOVE INTO THE LOWER COLUMBIA BASIN TONIGHT. THIS
WILL END THE EXCESSIVE HEAT AND ALLOW TEMPERATURES TO DECREASE OVER
THE AREA WEDNESDAY.
THE COMBINATION OF SURFACE HEATING AND LOW TO MID LEVEL
MOISTURE IN AN UNSTABLE ATMOSPHERE WILL CONTINUE TO LEAD TO
ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY...
WITH THE GREATEST THREAT ACROSS NORTHEAST OREGON. A FEW STORMS
COULD BECOME STRONG WITH SMALL HAIL AND STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1141 AM PDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG 12 N PATERSON 46.11N 119.60W
07/04/2006 BENTON WA PUBLIC
VERY STRONG WIND GUST RIPPED OFF PART OF A LARGE TREE AND
LARGE TREE BRANCHES WERE FOUND IN THE YARD. ALMOST ALL
APPLES FROM A LARGE APPLE TREE WERE BLOWN TO THE GROUND.
A LARGE ALUMINUM TOOL BOX WAS BLOWN 25 FEET. PATIO CHAIRS
WERE PICKED UP AND FOUND ON THE OTHER SIDE OF THE HOUSE.
WINDS ALSO FORCED AN IRRIGATION WHEEL LINE TO MOVE A GOOD
DISTANCE FROM ITS ORIGINAL LOCATION.
&&
MSMITHThe Pendleton radar (KPDT), 38 km away, was scanning. The volume nearest the first event began at 23:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526184.